loading page

Cytarabine-induced pericarditis confirmed using cardiac MRI after inconclusive echocardiography: A case report
  • +2
  • Tony Dong,
  • Tarek Chami,
  • Besher Chami,
  • Sadeer Al-Kindi,
  • Brian Hoit
Tony Dong
University Hospitals of Cleveland
Author Profile
Tarek Chami
University Hospitals of Cleveland
Author Profile
Besher Chami
University of Aleppo Faculty of Medicine
Author Profile
Sadeer Al-Kindi
University Hospitals of Cleveland
Author Profile
Brian Hoit
University Hospitals of Cleveland
Author Profile

Abstract

Pericarditis is a rare but debilitating complication of cytarabine therapy. While echocardiography can aid with the diagnosis, cardiac MRI has superior accuracy in establishing the diagnosis. In this case, we describe a 65-year-old patient receiving cytarabine as part of induction chemotherapy for acute myeloid leukemia who developed acute pericarditis. Her cardiac MRI revealed pericardial edema on T2-weighted STIR imaging and pericardial late gadolinium enhancement which confirmed the diagnosis.

Peer review status:UNDER REVIEW

28 Feb 2021Submitted to Echocardiography
04 Mar 2021Assigned to Editor
04 Mar 2021Submission Checks Completed
05 Mar 2021Reviewer(s) Assigned